Olanzapine induced tardive dystonia and treatment with clozapine


Ozan E., Oral E., Daloglu A. G. , Aydin N., Kirpinar I.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.19, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 19
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1097/pra.0000000000000203
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY

Özet

Tardive Dystonia (TDt) is one of the tardive movement disorders induced by dopamine antagonists, i.e. agents which can cause neurolepsis. It is characterized by involuntary muscle contraction which may be tonic, spasmodic, patterned or repetitive, and can affect virtually any part of the body, though the cranial and neck regions are most commonly involved. TDt is often seen more in males and has a younger onset. Higher doses of anticholinergics can be beneficial in its treatment. TDt can rarely remit spontaneously, but in most cases it can persist for years and can be highly disabling to the patient. While making a decision about the diagnosis, it is important to exclude neurological causes of dystonia, especially Wilson's disease. Several TDt cases were reported to be induced by atypical antipsychotics, such as risperidone, olanzapine, quetiapine, aripiprazole and ziprasidone. A few TDt cases, which were reported to be induced by clozapine, may suggest an idiosyncratic reaction.